Medication Error

Home/Medication Error

August 2012

Medication Errors That Happen On Purpose

By Howard Mishkind|2016-06-08T18:08:20+00:00August 6th, 2012|Medication Error|

Medication errors happen all too often, usually due to misfilling mistakes made by a pharmacist, mistakes made at the time of administration by a nurse or inadequate followup by a physician.  As horrifying as negligent medication errors are, consider something worse: an intentional medication error.  That's exactly what the US Department of Justice found when investigating [...]

Comments Off on Medication Errors That Happen On Purpose

July 2012

Serious Medication Errors Common After Hospital Discharge

By Howard Mishkind|2015-12-23T17:53:25+00:00July 6th, 2012|Medication Error|

A recent article appearing in the Annals of Internal Medicine shows that medication errors are surprisingly common after hospital discharge.  The article reports that medication errors were found with about one half of the patients studied.  About 20% of the errors were deemed to be "serious," while 2% were actually judged to be "life-threatening."  When a medication [...]

Comments Off on Serious Medication Errors Common After Hospital Discharge

January 2012

Researching Dangerous Drugs

By Howard Mishkind|2019-03-18T22:03:28+00:00January 30th, 2012|Medication Error|

Dangerous drug reactions can lead to significant injury, disability and death. When prescription as well as over-the-counter (OTC) medications are not prescribed properly or are taken improperly, serious injuries can occur. When drugs that are prescribed to treat a medical condition cause further harm, the outcome may be due to negligence on the part of [...]

Comments Off on Researching Dangerous Drugs

August 2011

Tylenol Overdose Prevention

By Howard Mishkind|2016-03-21T20:25:35+00:00August 1st, 2011|Medication Error|

The manufacturer of Tylenol, Johnson & Johnson, will change the recommendations on its Extra-Strength Tylenol to prevent the potential for overdose, liver damage and other complications commonly associated with dangerous drugs. Misuse of over-the-counter medications have been associated with serious injuries and recalls. J & J is changing the recommendations in terms of maximum daily [...]

Comments Off on Tylenol Overdose Prevention

March 2011

OTC Drugs Like Motrin Also Linked to SJS, Despite Lack of Product Warnings

By Howard Mishkind|2019-03-18T22:03:34+00:00March 4th, 2011|Medication Error|

If you've ever heard about Stevens-Johnson Syndrome (SJS) or toxic epidermal necrolysis (TEN) - two related forms of rare disorder that can cause you to shed your skin following an allergic reaction - you may think that the medications triggering such extreme allergic reactions are limited to prescription drugs. But that is not the case. [...]

Comments Off on OTC Drugs Like Motrin Also Linked to SJS, Despite Lack of Product Warnings

February 2011

Lamictal Linked to Stevens Johnson Syndrome

By Howard Mishkind|2019-03-18T22:03:34+00:00February 22nd, 2011|Medication Error|

A recent dermatology journal discussed a case of a 24-year-old man who developed a high-grade fever and open mouth sores after mistakenly taking a high dose of lamotrigine, which is more commonly known as Lamictal. Lamictal is used to treat epileptic seizures and bipolar disorder. The man was immediately admitted to the hospital with erythematous [...]

Comments Off on Lamictal Linked to Stevens Johnson Syndrome
216-595-1900
[map address="25550 Chagrin Blvd., Beachwood, OH 44122" type="roadmap" map_style="custom" overlay_color="" infobox="default" infobox_background_color="" infobox_text_color="" infobox_content="Mishkind Kulwicki Co., L.P.A." icon="//www.mishkindlaw.com/wp-content/uploads/2015/10/Map-Marker-e1446737870231.png" width="100%" height="350px" zoom="12" scrollwheel="no" scale="no" zoom_pancontrol="no" popup="no" class="" id=""][/map]